MAUDE Adverse Event Report: ABBOTT VASCULAR BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE; EMBOLIC PROTECTION SYSTEM

ABBOTT VASCULAR BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE; EMBOLIC PROTECTION SYSTEM
Catalog Number 22440-31
Medical Device Problem Codes Off-Label Use (1494); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient presented with in-stent stenosis and a chronic total occlusion (cto).The procedure was to treat a lesion in the right common femoral artery with heavy calcification.The vessel was pre-dilated with a balloon.The barewire was externalized out of a right pedal sheath.The barewire was introduced without resistance through out the antegrade access sheath in the right common femoral open/ hybrid case.Both sheaths were in the right lower extremity.Hemostats were clamped on the distal end of the externalized barewire (with the step).Upon attempted retrieval of the filter, the hemostats were removed.The hemostats were unclamped, however, the distal portion of the wire detached and fell onto the sterile drape which was outside the patient.The portion of the wire that fell off included the step.Therefore, the filter had to be aspirated with the aspiration catheter and then snared the filter (from above) in the distal popliteal artery to remove it from the leg.There was no adverse patient sequelae.No medication was given due to the filter being snared.Although there was report of a delay, it was confirmed that there was no adverse patient effect, therefore; the delay was not significant.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code: 1494 - incorrect anatomy.The device was not returned for evaluation.The lot history record (lhr) for this product could not be reviewed and a similar complaint query could not be performed because the product was not returned for evaluation and the lot number was not reported.It was reported that the device was used in the right common femoral open/ hybrid case with the barewire externalized out of a right pedal sheath and hemostats were clamped on the distal end of the externalized barewire.The emboshield nav6 embolic protection system instructions for use states: ¿the emboshield nav6 embolic protection system is indicated for use as a guide wire and embolic protection system to contain and remove embolic material (thrombus / debris) while performing angioplasty and stenting procedures in carotid arteries and while performing atherectomy, during standalone procedures or together with pta and / or stenting, in lower extremity arteries.The diameter of the artery at the site of the filtration element placement should be between 2.5 and 7.0 mm.¿ based on the information provided, the reported separation of the barewire tip was user related.The separation was likely the result of clamping the distal end of the externalized barewire with hemostats causing the material to separate as the hemostats were unclamped.Reportedly, the detached portion of the barewire fell onto the sterile drape, which was outside the patient.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The additional emboshield nav6 device referenced in b5 is filed under a separate medwatch report number.

Brand Name
BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE
Common Device Name
EMBOLIC PROTECTION SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17656071
Report Number2024168-2023-09532
Device Sequence Number14992726
Product Code NTE
UDI-Device Identifier08717648137808
UDI-Public08717648137808
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number22440-31
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2023
Initial Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale